Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 18, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Nov 10, 2012, 3:34 AM CST for Kleberg County, Nueces County, Texas. It took effect at Nov 10, 2012, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2012, 3:34 AM CST (09:34 UTC)
- In effect from
- Nov 10, 2012, 9:00 AM CST
- Expired
- Nov 10, 2012, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523 WWUS74 KCRP 100934 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 334 AM CST SAT NOV 10 2012 ...STRONG SOUTHERLY WINDS EXPECTED TODAY ACROSS THE SOUTHERN COASTAL BEND... .A POTENT UPPER LEVEL SYSTEM APPROACHING THE ROCKIES WILL RESULT IN THE PRESSURE GRADIENT TIGHTENING AND WINDS STRENGTHENING ACROSS SOUTH TEXAS TODAY. THE STRONGEST WINDS ARE EXPECTED ACROSS THE SOUTHERN PORTIONS OF THE COASTAL BEND. TXZ242-243-110000- /O.NEW.KCRP.WI.Y.0018.121110T1500Z-121111T0000Z/ KLEBERG-NUECES- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI 334 AM CST SAT NOV 10 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...MID MORNING THROUGH THE AFTERNOON. * WINDS...25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. LIGHT- WEIGHT OBJECTS SUCH AS TRASH CANS AND PATIO FURNITURE COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS ARE ENCOURAGED TO SECURE ALL LIGHT-WEIGHT OBJECTS SUCH AS PATIO FURNITURE AND TRASH AND RECYCLING CANS. && $$ TE
1 follow-up statement
694 WWUS74 KCRP 102342 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 542 PM CST SAT NOV 10 2012 TXZ242-243-110045- /O.EXP.KCRP.WI.Y.0018.000000T0000Z-121111T0000Z/ KLEBERG-NUECES- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI 542 PM CST SAT NOV 10 2012 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... WHILE OCCASIONALLY STRONG WIND GUSTS WILL PERSIST INTO THE EVENING...OVERALL WIND SPEEDS HAVE DIMINISHED IN INTENSITY. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ HART
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Nov 9, 10:48 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Nov 9, 10:48 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1048 PM CST FRI NOV 9 2012
.DISCUSSION...UPDATED FOR 06Z AVIATION
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH AT LEAST 08Z/09Z
BEFORE LOW CLOUDS WITH MVFR CIGS DEVELOP AT THE TERMINALS.
ANTICIPATE A RETURN TO VFR CONDITIONS BY 15Z. WINDS WILL ONCE
AGAIN PICK UP ON SATURDAY WITH SUSTAINED WINDS AOA 20 KNOTS WITH
GUSTS TO NEAR 30 KNOTS DURING THE AFTERNOON. WINDS SHOULD DIMINISH
AROUND SUNSET TO AROUND 10-12 KNOTS AT ALI/VCT/CRP WITH SLIGHTLY
HIGHER WIND SPEEDS AT LRD INTO THE EVENING HOURS. NOT CONFIDENT TO
INCLUDE MVFR CIGS DURING THE DAY SATURDAY LIKE SOME GUIDANCE
INDICATES...SO WILL KEEP ONLY SCATTERED LOW CLOUDS ATTM.
&&
.PREV DISCUSSION... /ISSUED 946 PM CST FRI NOV 9 2012/
DISCUSSION...SEVERAL UPDATES MADE TO ONGOING FORECAST. FIRST WAS
TO SLOW CLOUD DEVELOPMENT FOR THIS EVENING...BUT STILL EXPECTING
SCT TO BKN CLOUD DECK OVERNIGHT AS SRLY LLJ DEVELOPS. UPPED MIN
TEMPS FOR TONIGHT ACROSS NW ZONES AND LOWERED A COUPLE OF DEGREES
ACROSS CENTRAL ZONES. ALSO ADJUSTED HOURLY TEMPERATURE FORECAST
FOR TONIGHT AND SATURDAY TO REFLECT A MORE REALISTIC DIURNAL TEMP
CURVE. WIND SPEEDS WERE ALSO INCREASED FOR SATURDAY AS 30 TO 35 KT
LLJ MIXES TO SURFACE DURING THE DAY. FINALLY...INCREASED WIND
SPEEDS FIRST 6 HOURS AFTER FROPA SUNDAY NIGHT GIVEN EXPECTED LOW
LEVEL JET KINEMATICS. UPDATED PRODUCTS TO BE SENT SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 68 84 70 88 61 / 10 10 10 20 40
VICTORIA 64 82 67 84 56 / 10 10 10 30 60
LAREDO 67 88 70 91 57 / 10 10 10 10 20
ALICE 64 86 67 90 57 / 10 10 10 10 40
ROCKPORT 72 80 70 83 62 / 10 10 10 20 50
COTULLA 63 86 67 89 55 / 10 10 10 10 20
KINGSVILLE 65 86 67 89 60 / 10 10 10 20 40
NAVY CORPUS 72 81 72 83 63 / 10 10 10 20 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO
60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
&&
TB/78...AVIATIONHazardous weather outlook, Nov 9, 9:53 PM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 953 PM CST FRI NOV 9 2012 GMZ230-235-255-TXZ229>234-239>247-110400- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 953 PM CST FRI NOV 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS OVER THE WEEKEND. A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS LATE SUNDAY NIGHT. ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR BEHIND THE FRONT ACROSS ALL OF SOUTH TEXAS ON MONDAY...WITH POSSIBLE CRITICAL FIRE WEATHER CONDITIONS IN SOME LOCATIONS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A STRONG COLD FRONT LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. A FEW STORMS COULD BECOME STRONG...WITH SMALL HAIL AND WIND GUSTS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ250-270-275-110400- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 953 PM CST FRI NOV 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6AM CDT FOR THE SOUTHERN NEARSHORE WATERS AND ALL OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR OVER PORTIONS OF THE MIDDLE TEXAS COASTAL WATERS SATURDAY AND SUNDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING...WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED BEHIND IT ACROSS ALL OF THE MIDDLE TEXAS COASTAL WATERS MONDAY.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RH
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:30 AM CST | Small Craft Advisory | CRP | 62 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.